Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
185 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What are the side effects of Oxetol?

Answered by
Dr.
Dr. Saumya Mittal

Diabetologist

Practicing since :2004

Answered : 2881 Questions

default
Posted on Mon, 29 Sep 2014 in Medicines and Side Effects
Question: I am 72 years old and has been prescribed oxetol-150 by a neurologist recently. I would like to know the side-effects of taking oxetol-150. Below is my case history -
I'm feeling shivering around the area of heart for the last 6-8 weeks which spreads to the upper part of body and limbs and continues for 90 minutes to 150 minutes. This phenomenon leads to thumping in chest, rapid exhalation and giddiness. If this symptom starts when I am asleep, I get awakened feeling very uneasy and I get up and sit on bed till it subsides. I am a known COPD patient and suffer from wheezing for which I use Biocler 250 tab, Mucinac 600 tab, Duolin, Maxiflow forte in Rota haler as advised by doctor. On doctor's advice, I have done ECG, ECHO, taken chest x-ray, TMT and 24 hours Holter monitoring but no abnormality has been observed. When still shivering continued to persist on and off, I got MRI of brain and EEG test done as advised by doctor but again no abnormality.
Neurologist has prescribed oxetol-150 tab at night but cautioned to discontinue it if any side reaction is observed and report back. I have not yet started taking oxetol-150 for fear of any side effects.
Shall be grateful if any experienced doctor/good XXXXXXXX suggests any relief.
doctor
Answered by Dr. Saumya Mittal 1 hour later
Brief Answer:
As requested

Detailed Answer:
First
I am not sure if you need oxetol
I have not seen your shivering, but its obvious that you were concious when it happened.
Now you are a patient of COPD and obviously on medicines for the same.
The point is that the Duolin you take is known to cause shaking and tremors as well.
I think you should discuss this aspect with your neurologist.

To answer your query
Effects of oxetol (oxcarbamazepine) are (in relation to you)-
1.dizziness and drowsiness
2, blurred or double vision
3, fatigue, difficulty in concentration and mental sluggishness.
4, headaches,
5 nausea and vomiting, diarrhea, constipation, stomach pain, decreased appetite
6. hyponatremia. salty foods intake is increased
7. rash, Skin sensitivity to sunlight

Best of luck
Dr Mittal
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  
Lab Tests

Recent questions on  MRI

doctor1 MD

I was diagnosed with SVT in may 2010 after I had my 2nd child. I have since had tests done and they say the heart is ok. Recently I have had chest...

doctor1 MD

I have gone to the eye DOC and she says everything is healthy in the eyes but have convergant problems a little so I m in eye therapy ok well what...

doctor1 MD

i have a 2n half yr daughter with hydrocephalus who got a programmable vp shunt at 5 months of age , past 4 mths she has had 3-4 days phases of...

doctor1 MD

respected sir , my wife has got unconcious /fit on 22 dec morning . Neurologist advice us to go for c.t scan thereafter MRI ( in Kota having 1.5...

doctor1 MD

For past 12+ hours, I’ve had left side pain from left pectoral up through left shoulder and down my left arm to my hand. Sharpest pain is in...

doctor1 MD

I had a discectomy and I woke up in excruciating pain. A week later a laminectomy to stop the pain. Epidural injection,Morhine, Dilaudid , nothing...

doctor1 MD

I have been diagnosed with spondylothesis of the L5 and S1 region. I have had an mri and x-rays for my back. I had an epidural injection(2) in Nov...